Alert archive / New York / Gale Warnings in 2018

Gale Warning 11, NWS New York, NY

April 12, 2018

NWS New York, NY issued this gale warning at Apr 12, 2018, 4:45 AM EDT. It took effect at Apr 12, 2018, 6:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 4:45 AM EDT (08:45 UTC)
In effect from
Apr 12, 2018, 6:00 PM EDT
Expired
Apr 13, 2018, 4:16 AM EDT
In force
10 hr
Issued by
NWS New York, NY

The text

As transmitted.

324 
WHUS71 KOKX 120845
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
445 AM EDT Thu Apr 12 2018

ANZ350-353-355-122100-
/O.CAN.KOKX.SC.Y.0038.180412T1600Z-180412T2200Z/
/O.UPG.KOKX.GL.A.0014.180412T2200Z-180413T1000Z/
/O.NEW.KOKX.GL.W.0011.180412T2200Z-180413T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
445 AM EDT Thu Apr 12 2018

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Upton has issued a Gale Warning,
which is in effect from 6 PM this evening to 6 AM EDT Friday. The
Small Craft Advisory has been cancelled. The Gale Watch is no
longer in effect.

* WINDS AND SEAS...SW winds 25 to 35 kt. Seas 8 to 12 ft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-122100-
/O.EXT.KOKX.SC.Y.0038.180412T2200Z-180413T0600Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
445 AM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
2 AM EDT FRIDAY...

* WINDS...SW 15 to 20 kt with gusts up to 25 kt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ330-340-345-122100-
/O.EXT.KOKX.SC.Y.0038.180412T2200Z-180413T1000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
445 AM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EDT FRIDAY...

* WINDS...SW 20 to 25 kt with gusts up to 30 kt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
4 follow-up statements
361 
WHUS71 KOKX 121938
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
338 PM EDT Thu Apr 12 2018

ANZ350-353-355-130345-
/O.CON.KOKX.GL.W.0011.180412T2200Z-180413T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
338 PM EDT Thu Apr 12 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 
  40 kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-130345-
/O.CON.KOKX.SC.Y.0038.180412T2200Z-180413T0600Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
338 PM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...South 15 to 20 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ330-340-345-130345-
/O.CON.KOKX.SC.Y.0038.180412T2200Z-180413T1000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
338 PM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS...Southwest 15 to 25 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
925 
WHUS71 KOKX 130220
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
1020 PM EDT Thu Apr 12 2018

ANZ350-353-355-130600-
/O.CON.KOKX.GL.W.0011.000000T0000Z-180413T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1020 PM EDT Thu Apr 12 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 
  40 kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ335-338-130600-
/O.CON.KOKX.SC.Y.0038.000000T0000Z-180413T0600Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
1020 PM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS...South 15 to 20 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ330-340-345-130600-
/O.CON.KOKX.SC.Y.0038.000000T0000Z-180413T1000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
1020 PM EDT Thu Apr 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS...Southwest 15 to 25 kt with gusts up to 30 kt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
833 
WHUS71 KOKX 130609
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
209 AM EDT Fri Apr 13 2018

ANZ335-338-130715-
/O.EXP.KOKX.SC.Y.0038.000000T0000Z-180413T0600Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
209 AM EDT Fri Apr 13 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds will continue to diminish overnight. 

$$

ANZ350-353-355-131000-
/O.CON.KOKX.GL.W.0011.000000T0000Z-180413T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
209 AM EDT Fri Apr 13 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

* WINDS...SW 25 to 30 kt with gusts up to 35 kt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means sustained winds or frequent gusts of 34 to
47 kt are expected or occurring. Operating a vessel in gale
conditions requires experience and properly equipped vessels. It
is highly recommended that mariners without the proper experience
seek safe harbor prior to the onset of gale conditions.

&&

$$

ANZ330-340-345-131000-
/O.CON.KOKX.SC.Y.0038.000000T0000Z-180413T1000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
209 AM EDT Fri Apr 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WINDS...SW 15 to 20 kt with gusts up to 30 kt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
250 
WHUS71 KOKX 130816
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
416 AM EDT Fri Apr 13 2018

ANZ350-353-355-131630-
/O.CAN.KOKX.GL.W.0011.000000T0000Z-180413T1000Z/
/O.EXB.KOKX.SC.Y.0038.000000T0000Z-180414T2200Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
416 AM EDT Fri Apr 13 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Upton has issued a Small Craft
Advisory, which is in effect until 6 PM EDT Saturday. The Gale
Warning has been cancelled.

* WINDS AND SEAS...SW winds 20 to 25 kt with gusts up to 30 kt.
  Seas 7 to 12 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

ANZ330-340-345-131000-
/O.CON.KOKX.SC.Y.0038.000000T0000Z-180413T1000Z/
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
416 AM EDT Fri Apr 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

* WINDS...SW 15 to 20 kt with gusts up to 25 kt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that sustained wind speeds or
frequent gusts of 25 to 33 kt and/or seas of 5 ft or higher are
expected or occurring, and hazardous to small craft.
Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Apr 12, 4:40 AM EDT, 5 minutes earlier.

Area forecast discussion, Apr 12, 4:40 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service New York NY
440 AM EDT Thu Apr 12 2018

.SYNOPSIS...
A warm front will approach today, and lift to the northeast
this afternoon and evening as low pressure passes to the north.
The front will then become stationary just to our north later
tonight through much of Saturday, then drop south of the
region late Saturday into Saturday night. A strong low pressure
system will then impact the region for the second half of Sunday
into Monday. Weak low pressure and its associated warm front
will move through on Wednesday, followed by a cold front.

&&

.NEAR TERM /THROUGH TONIGHT/...
Latest radar shows only a few isolated sprinkles/showers in SE
PA and along the Jersey Shore. Associated clouds are already
moving into the NYC metro area, and will continue to spread
east, with all areas becoming cloudy by early afternoon. Showers
with the warm front over ern Ohio will also spread east, with
the best chances mainly inland N of NYC and Long Island this
afternoon. After warm fropa during mid to late afternoon, areas
from NYC north/west should warm up into the mid 60s, with
remaining areas rising to the mid 50s to lower 60s, warmest away
from south facing shorelines. Winds in the warm sector should
pick up, with some gusts 25-35 mph possible.

As the warm front lifts farther north and a potent S-SW LLJ
moves across, expect winds to also gust to 30-40 mph this
evening along the coast and in the higher elevations of southern
CT, while skies become partly cloudy. Low temps should be in the
lower/mid 50s in/around NYC, and 45-50 across eastern Long
Island, southern CT, and in the Hudson Valley.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
A cold front trailing from the low moving well to our north
should become stationary just to our north as flow aloft
becomes zonal, and as it does so, it may touch off a few morning
showers. Then with the entire area in the warm sector, expect
a warm day, with highs reaching the lower 80s west of NYC except
for the higher elevations, the 70s most elsewhere, and 60s
across SE CT and south shore and eastern sections of Long
Island. Some low clouds and fog may be possible along the coast
as dewpoints increase to more than 5 degrees above cold ocean
SST in the lower 40s, and for now have mentioned partly cloudy
skies in those areas.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The biggest question in the period appears to be in the late
Saturday into early Sunday timeframe. There is some
uncertainty with regard to a stalled out frontal boundary just
north of the CWA. The question is with respect to timing and how
soon does this boundary begin to push south across the CWA.
Very good consensus with regard to the global model output for
the most part. So maintaining timing from previous package
appears to be the way to go for now, with nothing more than
some cosmetic tweaks with respect to timing.

Deepening trough over the nation's mid section on Saturday
teleconnects to building heights over the Western Atlantic and
Eastern seaboard to begin the weekend. The consensus points to a
deep layered S-SW flow for at least early on Saturday.
The 00Z NAM does have other ideas, with stronger high pressure
across southeastern Canada, and is farther south with its
northern stream. This is something to keep an eye on for
Saturday afternoon, because if correct, the frontal boundary
would drop south during the day, and the current forecast
highs would not be realized.

Impressive storm system gets into the Ohio Valley by early
Sunday, with the frontal boundary positioned just south of the
region. Lift would be light for Saturday night into Sunday,
therefore any precipitation should be light with drizzle and fog
set up for our region with low level onshore flow. The best mid
level lift will then approach for the second half of Sunday.
Thus PoP increases significantly for second half of Sunday into
Sunday night. As the storm system approaches the triple point
moves over the region by early on Monday. NAEFS standardized
anomalies with regard to specific humidity and PW are progged to
be 2-3 standard deviations above normal, with PW in the 1.25 to
1.5 range. It should be noted that the highest anomalies are
expected to be just north of the region at this time. PoP will
then decrease for the second half of Monday as best lift and
dynamics shift north of the region.

Cool and dry air advection should commence late Monday night
into Tuesday with the region drying out as gusty NW flow
regime sets up. A weaker faster moving system will then approach
for Wednesday as a warm front approaches the region. ECMWF is a
little more robust with this system compared to the GFS. Then
dry and cool advection take place once again into Thursday with
high pressure settling in SW of the region.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
High pressure centered over the southeastern states slides
offshore as a warm front approaches in the morning and moves
north during the afternoon.

VFR. Scattered showers possible with the warm front this
afternoon.

Winds S to SW 10 KT or less, become more southerly this morning
and increase to 10-15 KT. Gusts 25-30 KT possible by late in
the day. LLWS from around 20Z to 08Z, 2000 FT winds 45-60 KT.

   ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at: http://www.weather.gov/zny/n90

KJFK TAF Comments: Strong and gusty S to SW winds develop late this
afternoon, along with LLWS. Wind gusts may reach 35 kt at times in
the evening.

The afternoon KJFK haze potential forecast is GREEN, which implies
slant range visibility P6SM outside of cloud.

KLGA TAF Comments: Strong and gusty S to SW winds develop late this
afternoon, along with LLWS. Wind gusts may reach 30-35 kt at times
in the evening.

The afternoon KLGA haze potential forecast is GREEN, which
implies slant range visibility P6SM outside of cloud.

KEWR TAF Comments: Strong and gusty S to SW winds develop late this
afternoon, along with LLWS. Wind gusts may reach around 30 kt at
times in the evening.

The afternoon KEWR haze potential forecast is GREEN, which implies
slant range visibility P6SM outside of cloud.

KTEB TAF Comments: Strong and gusty S to SW winds develop late this
afternoon, along with LLWS.

KHPN TAF Comments: No unscheduled amendments.

KISP TAF Comments: Strong and gusty S winds develop late this
afternoon, along with LLWS. Gusts at times late this afternoon
and into the evening may reach 30-35 KT. LLWS winds at 2000 FT
may be as high as 65 KT this evening.

.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.Thursday night...SW winds gusts around 25 KT possible. LLWS.
.Friday and Saturday...VFR.
.Saturday Night...Sub VFR conditions developing, with fog and
light rain possible late, with windshift to the E-NE.
.Sunday...IFR, light rain, and fog possible. E-NE gusts 20-25
kt.
.Sunday Night/Monday...IFR or lower conds with strong S winds,
LLWS, heavy rain and isolated thunder possible.

&&

.MARINE...
Onset of stronger winds over the waters looks to be more sudden
and a little later than originally expected, so moved start time
of SCA for the non-ocean waters to 6 PM. Meanwhile have upgraded
gale watch to a warning for the ocean for tonight as S-SW winds
increase to 30-35 kt. Unsure mow much winds will gust beyond
that with a low level temperature inversion in place preventing
the strongest winds aloft from reaching the surface.

For Fri into Fri night, SCA conds mainly in the form of
elevated seas expected for the ocean. The upper NY Harbor and
the south shore/eastern bays could also see wind gusts up to 25
kt Fri afternoon/evening.

SCA conditions are likely on the ocean waters due to seas on
Saturday. A S-SW flow will lead to a few gusts approaching SCA
during the afternoon with a tightening pressure gradient as a
cold front to the north begins to approach. The winds shifts to
the E-NE as the cold front sags south of the coastal waters into
Sunday morning. The winds for the eastern ocean and eastern
sound will approach SCA conditions, with SCA conditions
remaining on the ocean due to seas. The winds shift to the SE
late Sunday night and to the south on Monday as the front lifts
back to the north. Seas will build at this time as the gradient
tightens on the eastern side of approaching low pressure. Wind
gusts should start to approach gales on Monday ahead of a cold
front. The cold front will pass through by late Monday into
Monday night with the winds shifting to the SW, then W. Ocean
seas will likely remain elevated above 5 ft through Tuesday.

&&

.FIRE WEATHER...
RH decreasing to near 35% and S winds gusting to 25-30 mph after
a warm frontal passage will present an elevated threat for fire
growth/spread in parts of NE NJ this afternoon and early
evening. These conds should be more widespread on Friday,
encompassing NYC and the lower Hudson Valley as well. Parts of
NE NJ may require a Fire Weather Watch, with RH there falling to
25-30% and winds gusting to 25 mph. Will contact local concerns
for input on fuel moisture and other factors before taking any
further action.

&&

.HYDROLOGY...
There is the potential for 1-2 inches of rain from Sunday night
through Monday. Localized urban and street flooding is possible.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from 6 PM this evening to 2 AM EDT Friday
     for ANZ335-338.
     Small Craft Advisory from 6 PM this evening to 6 AM EDT Friday
     for ANZ330-340-345.
     Gale Warning from 6 PM this evening to 6 AM EDT Friday for
     ANZ350-353-355.

&&

SYNOPSIS...Goodman
NEAR TERM...Goodman
SHORT TERM...Goodman
LONG TERM...JE
AVIATION...MET
MARINE...JE/Goodman
FIRE WEATHER...
HYDROLOGY...JE
EQUIPMENT...
Hazardous weather outlook, Apr 11, 4:16 PM EDT, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
416 PM EDT Wed Apr 11 2018

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-122030-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
416 PM EDT Wed Apr 11 2018

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A low pressure system moving across from Sunday night into Monday
night may bring periods of heavy rain capable of causing urban flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-122030-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
416 PM EDT Wed Apr 11 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-122030-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
416 PM EDT Wed Apr 11 2018

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Gales may also be possible Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Apr 12, 3:55 AM EDT, 50 minutes before
Special Weather Statement
National Weather Service New York NY
355 AM EDT Thu Apr 12 2018

NJZ105>108-130000-
Western Essex-Eastern Essex-Western Union-Eastern Union-
355 AM EDT Thu Apr 12 2018

A dry air mass will combine with increasing south winds to create
conditions more conducive for fire growth and spread this
afternoon and early this evening if ignition occurs. Relative
humidity is expected to decrease to 35 percent, while wind gusts
increase to 25 to 30 mph.

Nearby

Gale Warnings in New York, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.